Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 20, 2007, 4:37 AM CST for 13 counties in Texas. It took effect at Nov 20, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 4:37 AM CST (10:37 UTC)
- In effect from
- Nov 20, 2007, 11:00 AM CST
- Expired
- Nov 20, 2007, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4683 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 201037 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 437 AM CST TUE NOV 20 2007 ...HIGH FIRE DANGER EXPECTED THROUGH THIS EVENING... .BREEZY SOUTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITIES TO YIELD A HIGH FIRE DANGER ACROSS SOUTHERN PORTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON. TXZ008>020-202100- /O.NEW.KAMA.FW.W.0012.071120T1700Z-071121T0000Z/ HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 437 AM CST TUE NOV 20 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FOR MUCH OF THE SOUTHERN TEXAS PANHANDLE. DRY AIR WILL INVADE THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AHEAD OF A COLD FRONT. TEMPERATURES WILL BE UNSEASONABLY WARM...AND WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT VERY QUICKLY. WINDS ARE EXPECTED TO BECOME BREEZY ACROSS THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. THESE FACTORS WILL COMBINE BY THIS AFTERNOON TO CREATE HIGH FIRE DANGER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
1 follow-up statement
000 WWUS84 KAMA 202051 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CST TUE NOV 20 2007 ...HIGH FIRE DANGER EXPECTED THROUGH THIS EVENING... .BREEZY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO YIELD A HIGH FIRE DANGER ACROSS SOUTHERN PORTIONS OF THE TEXAS PANHANDLE THROUGH THIS EVENING. TXZ008>020-210000- /O.CON.KAMA.FW.W.0012.000000T0000Z-071121T0000Z/ HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 251 PM CST TUE NOV 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR MUCH OF THE SOUTHERN TEXAS PANHANDLE. A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE PANHANDLES THROUGH THIS EVENING. DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL REMAIN IN PLACE AHEAD OF THE FRONT. THIS WILL ALLOW RELATIVE HUMIDITIES TO REMAIN BELOW 15 PERCENT. BREEZY WINDS WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH THE EVENING. THESE FACTORS WILL COMBINE TO CREATE HIGH FIRE DANGER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 11:42 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Nov 19, 11:42 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1142 PM CST MON NOV 19 2007 .AVIATION... COLD FRONTAL PASSAGE WILL BE THE MAIN FEATURE WITH THIS FORECAST. EXPECT FRONT TO PUSH THROUGH THE TAF SITE TUESDAY AFTERNOON. MODELS SHOW A HINT OF LOW CLOUDS AT THE END OF THE FORECAST PERIOD...WHICH MAY RESULT IN MVFR CONDITIONS. NUNEZ && .PREV DISCUSSION... /ISSUED 742 PM CST MON NOV 19 2007/ FIRE WEATHER... CURRENT SFC OBS INDICATE WIND SPEEDS DIMINISHING DUE TO BOUNDARY LAYER DECOUPLING AFTER SUNSET. EXPECT SOUTHWEST WINDS AT 10 TO 15 MPH TONIGHT WHICH IS BELOW RED FLAG CRITERIA...SO LET THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE SOUTHWEST PORTION OF THE TEXAS PANHANDLE EXPIRE. CLK PREV DISCUSSION... /ISSUED 603 PM CST MON NOV 19 2007/ AVIATION... NO BIG CONCERN FOR THE NIGHTTIME. ON TUESDAY...WELL BE WATCHING THE FRONTAL PASSAGE LATE IN THE AFTERNOON. VFR CONDITIONS WILL CONTINUE. NUNEZ PREV DISCUSSION... /ISSUED 445 PM CST MON NOV 19 2007/ DISCUSSION... LOOKS LIKE WE MAY SQUEAK OUT ONE MORE NICE DAY BEFORE A STRONG COLD FRONT INVADES THE SRN HIGH PLAINS...WITH BELOW NORMAL TEMPS EXPECTED FROM WED INTO THE UPCOMING WEEKEND. LATEST SHORT RANGE MODELS CONTINUE TO SUGGEST COLD FRONT WILL PUSH INTO NRN ZONES TUE AFTERNOON...THEN INTO SRN TX PNHDL LATE IN THE AFTERNOON...THEN SOUTH OF FCST AREA AFTER SUNSET TUESDAY. THIS COLD FRONTAL PASSAGE WILL BE A DRY ONE AS MAIN NRN STREAM SHORTWAVE TROF SHOULD PASS N OF PNHDLS. COULD BE A SPRINKLE OR FLURRY LATE TUE NIGHT AND WED ACROSS NRN ZNS BUT AM NOT EXPECTING MEASURABLE...AND HAVE LOWERED POPS TO BELOW MENTIONABLE DURG THIS TIMEFRAME. MUCH COLDER TEMPS FOR WED. THEN THE HEADACHES BEGIN. MODELS ARE BEGINNING TO COME INTO SOME AGREEMENT REGARDING NEXT STRONG SHORTWAVE TROF DIGGING SWD THRU WRN STATES...THEN CLOSING OFF SOMEWHERE OVER SWRN US THANKSGIVING NIGHT. WHERE IT GOES FROM THERE AND WHEN IT EJECTS IS THE BIG DILEMMA THE MODELS ARE HAVING. 12Z ECMWF IS SLOWEST AND GFS IS FASTEST...WITH UKMET SOMEWHAT OF A COMPROMISE. BASED ON A BLEND OF PROGGED PATH AND TIMING...HAVE GONE WITH THE SLGT CHC POPS SWRN ZNS THU AFTN...CHC SWRN HALF AND SLGT CHC NERN HALF THU NIGHT...CHC AREAWIDE FRI AND FRI NIGHT...THEN SLGT CHC POPS SAT. DUE TO AMOUNT AND DEPTH OF COLD AIR...MOST PRECIP SHOULD BE IN FORM OF SNOW...WITH SOME RAIN AND SNOW MIXED OFF CAPROCK IN SERN ZNS AT TIMES. IT APPEARS GREATEST THREAT FOR ACCUMULATING SNOWS WILL BE IN SRN ZNS BUT THAT COULD CHANGE IF MODELS CHANGE THEIR TUNES ON PROGGED PATH. WITH CONSIDERABLE UNCERTAINTY THIS FAR OUT...HAVE OPTED TO GO NO HIGHER THAN 30 POPS FOR ANY GIVEN PERIOD...AND KEPT GRIDDED POTENTIAL SNOWFALL AMOUNTS IN ADVISORY CATEGORY AT THIS TIME. A LOT COULD CHANGE BETWEEN NOW AND THE END OF THE WEEK...SO FELT BEST TO GO WITH A CONSERVATIVE APPROACH TO THIS PCKG. EARLY PART OF NEXT WEEK LOOKS DRY WITH SOME RECOVERY IN TEMPS. ANDRADE FIRE WEATHER... SWRN TX PNHDL IN RED FLAG CRITERIA THIS AFTN...WITH RED FLAG WARNING IN EFFECT UNTIL 01Z. THERE IS ALSO SOME CONCERN FOR ELEVATED FIRE WEATHER CONDITIONS ON TUE...ESPECIALLY SRN HALF OF TX PNHDL. LATER SHIFTS WILL LIKELY NEED TO CONSIDER AT LEAST A FIRE DANGER STATEMENT ACROSS PARTS OF THE FORECAST AREA ON TUESDAY...ESPECIALLY AHEAD OF THE COLD FRONT. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/05
Hazardous weather outlook, Nov 19, 7:00 PM CST, 9 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CST MON NOV 19 2007 OKZ001>003-TXZ001>020-201200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 700 PM CST MON NOV 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE DANGER IS EXPECTED ON TUESDAY ACROSS THE MAJORITY OF THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION TO DRY FUELS AND LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS WILL SHIFT TO THE NORTH DURING THE AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. THERE WILL BE A CHANCE FOR ACCUMULATING SNOWFALL BEGINNING THURSDAY AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE...SPREADING AREAWIDE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.